Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 15, 2010, 8:07 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 8:07 PM CDT (01:07 UTC)
- Expired
- May 15, 2010, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WFUS54 KLIX 160107
TORLIX
MSC045-047-160130-
/O.NEW.KLIX.TO.W.0015.100516T0107Z-100516T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 PM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS...
SOUTHWESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WATERSPOUT WITH
STRONG ROTATION JUST OFF THE COAST NEAR WAVELAND... MOVING NORTH
AT 20 MPH. THIS WATERSPOUT WILL LIKELY MOVE ONSHORE NEAR BAY ST
LOUIS.
* THE TORNADO WILL BE NEAR...
BAY ST. LOUIS BY 815 PM CDT...
DIAMONDHEAD BY 825 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3030 8927 3031 8929 3035 8928 3037 8928
3037 8933 3036 8935 3035 8931 3031 8931
3026 8940 3047 8937 3047 8925 3031 8925
TIME...MOT...LOC 0106Z 200DEG 15KT 3028 8935
$$
24/RR2 follow-up statements
851
WWUS54 KLIX 160122
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 PM CDT SAT MAY 15 2010
MSC045-047-160130-
/O.CON.KLIX.TO.W.0015.000000T0000Z-100516T0130Z/
HANCOCK MS-HARRISON MS-
822 PM CDT SAT MAY 15 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN HARRISON AND EAST CENTRAL HANCOCK COUNTIES...
AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO NEAR ST STANISLAUS CAMPUS IN BAY ST. LOUIS...MOVING
NORTHEAST AT 20 MPH. THIS TORNADO MAY MOVE ONTO BAY ST LOUIS NEAR
THE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3030 8927 3031 8929 3035 8928 3037 8928
3037 8933 3036 8935 3035 8931 3031 8931
3026 8940 3047 8937 3047 8925 3031 8925
TIME...MOT...LOC 0122Z 205DEG 17KT 3035 8931
$$
24/RR679
WWUS54 KLIX 160134
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
834 PM CDT SAT MAY 15 2010
MSC045-047-160141-
/O.EXP.KLIX.TO.W.0015.000000T0000Z-100516T0130Z/
HANCOCK MS-HARRISON MS-
834 PM CDT SAT MAY 15 2010
...THE TORNADO WARNING FOR SOUTHWESTERN HARRISON AND EAST CENTRAL
HANCOCK COUNTIES HAS EXPIRED...
THE STORM WITH A POSSIBLE TORNADO HAS MOVED INTO THE BAY OF ST LOUIS
NORTH OF THE U.S. 90 BRIDGE...MOVING NORTHEAST 20 MPH. THE ROTATION
WAS WEAKENING.
THERE ARE SEVERAL STORMS ACROSS INTERIOR PORTIONS OF HARRISON COUNTY
WITH SOME WEAK ROTATIONS. THESE STORMS ARE BEING CLOSELY MONITORED
AND OTHER TORNADO WARNINGS MAY BE NEEDED DURING THE NEXT HOUR OR
TWO.
LAT...LON 3030 8927 3031 8929 3035 8928 3037 8928
3037 8933 3036 8935 3035 8931 3031 8931
3026 8940 3047 8937 3047 8925 3031 8925
TIME...MOT...LOC 0122Z 205DEG 17KT 3035 8931
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 3:38 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 15, 3:38 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 338 PM CDT SAT MAY 15 2010 .SHORT TERM... A WEAK MESOSCALE BOUNDARY EXTENDING ALONG THE I-10 CORRIDOR FROM WESTERN LOUISIANA INTO THE CWA WILL CONTINUE TO SERVE AS FOCUSING MECHANISM FOR CONVECTION THROUGH THE EVENING HOURS. THESE THUNDERSTORMS WILL BE SLOW MOVING DUE TO WEAK MID AND UPPER LEVEL WINDS...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF UP TO 2 TO 3 INCHES. AS DIURNAL FORCING WEAKENS OVERNIGHT...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE. HOWEVER...ENOUGH CONVERGENCE ALONG THE BOUNDARY AND A BROAD AREA OF LIFT ALOFT WILL SUPPORT CONTINUED SCATTERED SHOWERS LATE TONIGHT INTO EARLY TOMORROW MORNING. HEADING INTO THE AFTERNOON HOURS...VERY SIMILAR CONDITIONS TO TODAY ARE EXPECTED...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. COVERAGE MAY BE A BIT HIGHER TOMORROW...AND HAVE WENT WITH HIGH END LIKELY POPS TO REFLECT THIS...AS A WEAK UPPER LEVEL SHORT WAVE TROUGH SLIDES THROUGH THE GULF SOUTH. THE POTENTIAL FOR LOCALIZED STREET FLOODING WILL BE HIGH TOMORROW...DUE TO SLOW MOVEMENT OF ANY CONVECTION. THE FIRST SHORTWAVE TROUGH WILL PULL TO THE EAST TOMORROW NIGHT. IN THE WAKE OF THIS TROUGH...A BRIEF BREAK IN CONVECTIVE ACTIVITY IS EXPECTED...AS SOME WEAK NEGATIVE VORTICITY ADVECTION TAKES HOLD. HOWEVER...THIS BREAK WILL BE VERY BRIEF...AS THE MAIN TROUGH AXIS...ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE MIDWEST WILL SWING INTO THE REGION. A COLD FRONT WILL ACCOMPANY THIS MAIN TROUGH AXIS...AND SERVE AS THE FOCUS FOR ADDITIONAL CONVECTIVE ACTIVITY ON MONDAY. THE THUNDERSTORM ACTIVITY SHOULD BE MAINLY FOCUSED ALONG THE FRONT...AND BE LINEAR IN NATURE...AS THE OVERALL FLOW IS EXPECTED TO UNIDIRECTIONAL FROM THE SURFACE TO THE MID- LEVELS. THE CONVECTION SHOULD PULL OFFSHORE LATE MONDAY NIGHT...AS THE FRONT STALLS OVER THE COASTAL WATERS. .LONG TERM... BY TUESDAY...A MUCH QUIETER AND DRIER REGIME WILL BEGIN TO TAKE HOLD OF THE FORECAST AREA. THE TROUGH AXIS WILL SLIDE TO THE EAST...AND THE WEAK FRONTAL BOUNDARY WILL BE OVER THE COASTAL WATERS. THERE MAY BE SOME ISOLATED CONVECTION NEAR THE FRONT...BUT DRY CONDITIONS ARE EXPECTED OVER LAND. HEADING INTO WEDNESDAY AND THURSDAY...UPPER LEVEL RIDGING WILL BUILD OVER THE CWA...ALLOWING FOR CLEARING SKIES AND LOWER HUMIDITIES. TEMPERATURES WILL BE COOL IN THE MORNING...WITH LOWS DIPPING INTO THE UPPER 50S ACROSS NORTHERN ZONES WEDNESDAY AND THURSDAY...BUT DAYTIME HIGHS WILL CLIMB BACK INTO THE MIDDLE TO UPPER 80S. THIS LARGER DIURNAL RANGE WILL BE DUE TO A DRIER AIRMASS...AND CLEAR SKIES. THE UPPER LEVEL RIDGE WILL BEGIN TO SLIDE TO THE EAST LATE THURSDAY...AND SHOULD BE WELL EAST OF THE REGION BY FRIDAY. AT THE SAME TIME...A SLOW MOVING UPPER LEVEL LOW WILL MOVE INTO THE PLAINS STATES. A BROAD AREA OF ASCENT ALOFT...AND INCREASING MOISTURE FROM A DEVELOPING ONSHORE FLOW WILL ALLOW FOR ISOLATED SHOWERS BY THURSDAY NIGHT. BY FRIDAY...THE UPPER LEVEL LOW AND ASSOCIATED SURFACE REFLECTION WILL PULL THROUGH THE LOWER MISSISSIPPI VALLEY. HAVE WENT WITH CHANCE POPS FOR FRIDAY TO REFLECT THIS PASSING UPPER LEVEL FEATURE. THE LOW WILL PULL TO THE EAST BY SATURDAY...BUT LINGERING MOISTURE AND A WEAK BOUNDARY IN THE REGION MAY LEAD TO AN ISOLATED SHOWER OR THUNDERSTORM DEVELOPING. HAVE KEPT SLIGHT CHANCE POPS IN FOR THE UPCOMING WEEKEND TO REFLECT THIS RISK. TEMPERATURES WILL ALSO BE SLIGHTLY COOLER DURING THE DAY ON FRIDAY AND SATURDAY...WITH OVERNIGHT LOWS CLIMBING BACK TO NEAR 70 DEGREES. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT ALL SIX TAF SITES THROUGH 23Z. SKY IS CHAOTIC WITH PREVAILING CEILING BETWEEN 2500 AND 3500 FEET BUT BREAKS WILL YIELD CEILING AROUND 10KFT AT TIMES. AFTER 01Z AND DIMINISHING CONVECTION...PREVAILING CEILINGS BETWEEN 2500 AND 3500 FT AND MVFR CONDITION WILL BE THE RULE OVERNIGHT...WITH LOWERED VISIBILITY READINGS IN FOG DOWN TO HALF MILE AT TIMES AT MCB. CONVECTION IS POSSIBLE AGAIN BETWEEN 09 AND 13Z AT MSY. ANOTHER WAVE WILL APPROACH THE AREA AROUND 12Z SUNDAY MORNING AND TAP THE MOISTURE LADED UNSTABLE ATMOSPHERE ALONG THE COAST. && MARINE... A RELATIVELY TIGHT PRESSURE GRADIENT WILL RELAX TONIGHT AND ALLOW WINDS TO DECREASE ON THE COASTAL WATERS. LOW CENTERED OVER NORTHEAST TEXAS WILL MOVE EAST AND DRAG A COLD FRONT TO THE COAST MONDAY. THE FRONT IS FORECAST TO SLOWLY MOVE NORTH INTO THE COASTAL WATERS TUESDAY. STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND TONIGHT AROUND 15 KNOTS THIS EVENING. HOWEVER...WINDS WILL DECREASE AND REMAIN LESS THAN 15 KNOTS THROUGH THURSDAY. .PRELIMINARY POINT TEMPS/POPS... MCB 68 82 67 83 / 60 70 40 60 BTR 68 83 68 84 / 60 70 40 60 ASD 69 80 68 83 / 60 70 40 60 MSY 72 82 71 83 / 60 70 40 60 GPT 70 81 70 83 / 60 70 40 60 PQL 70 81 69 83 / 60 70 40 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, May 15, 7:37 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 PM CDT SAT MAY 15 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161130- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 737 PM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO 40 MPH IN SQUALLS...OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. AN ISOLATED WATERSPOUT MAY ALSO DEVELOP OVER THE COASTAL WATERS AND TIDAL LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY AS A SLOW MOVING FRONT SLIDES INTO THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THESE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME STREET FLOODING MAY BE POSSIBLE IN AREAS OF HEAVY RAINFALL. AN ISOLATED WATERSPOUT MAY ALSO DEVELOP OVER THE COASTAL WATERS AND TIDAL LAKES. THE MISSISSIPPI RIVER AT RED RIVER LANDING IS EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY MORNING AND CREST ON THURSDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY IS ALSO ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
In the hours before
Local storm report, May 15, 3:48 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TORNADO 3 SW LAPLACE 30.04N 90.51W
05/15/2010 F0 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY NWS STORM SURVEY. DAMAGE WAS IN
LUCY ON RIVER ROAD. THERE WERE NO INJURIES OUTSIDE OF
CUTS FROM FLYING DEGRIS. TORNADO PATH WAS 100 YARDS LONG
AND 50 FEET WIDE.
&&Local storm report, May 15, 3:51 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TORNADO 3 SW LAPLACE 30.04N 90.51W
05/15/2010 F0 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EF0 TORNADO CONFIRMED BY NWS STORM SURVEY. DAMAGE TO A
MOBILE HOME WAS IN LUCY ON RIVER ROAD. THERE WERE NO
INJURIES OUTSIDE OF CUTS FROM FLYING DEGRIS. TORNADO PATH
WAS 100 YARDS LONG AND 50 FEET WIDE.
&&Local storm report, May 15, 7:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CDT SAT MAY 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TORNADO 4 NW GULFPORT AIRPORT 30.44N 89.12W
05/15/2010 HARRISON MS ASOS
OBSERVER AT KGPT REPORTING FUNNEL CLOUD TO THE NW OF THE
AIRPORT MOVING NW 8 MPH. MODERATE ROTATION NOTED ON KLIX
WSR-88D SRM. PUBLIC REPORTS OF WATERSPOUT MOVING ONSHORE
WITH THIS STORM NEAR PASS CHRISTIAN WAL-MART AT 719
PM...RELAYED BY WLOX-TV 13 MET.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:31 PM CDT | Tornado Warning | LIX | Harrison | 29 min |
| May 15, 7:49 PM CDT | Tornado Warning | LIX | Harrison | 26 min |
| May 16, 1:35 AM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 115 min |
| May 16, 8:53 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| May 16, 9:46 AM CDT | River Flood Warning | LIX | Harrison | 24 hr |
| May 16, 9:47 AM CDT | Tornado Warning | LIX | Jackson | 28 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.